Hail, Fluvanna
- When
- June 20, 4:51 PM EST
- Where
- Fluvanna County, 2.14 mi SW of Antioch
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.810, -78.460
Half dollar size hail was reported near Scottsville.
Scattered severe thunderstorms in advance of low pressure and a weak cold front produced damaging winds, large hail, and one weak tornado across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms in advance of low pressure and a weak cold front produced damaging winds, large hail, and one weak tornado across portions of central and eastern Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 20, 4:00 PM EST, 51 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT SAT JUN 20 2015
.SYNOPSIS...
THE REMNANT LOW OF TROPICAL CYCLONE BILL TRACKS ACROSS THE
NORTHERN MID ATLANTIC TONIGHT. A WEAK COLD FRONT APPROACHES FROM
THE NORTHWEST SUNDAY AND MOVES THROUGH THE REGION SUNDAY NIGHT.
THE FRONT DISSIPATES MONDAY...WITH HOT CONDITIONS CONTINUING
THROUGH TUESDAY. ANOTHER WEAK FRONT DROPS INTO THE REGION BY
MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CURRENT GOES WV AND VISIBLE IMAGERY DEPICTS TD BILL TRACKING ENE
THROUGH THE OHIO VALLEY...WITH CONVECTION DEVELOPING ALONG A
CONFLUENCE BOUNDARY EXTENDING SSW ALONG THE CENTRAL AND SRN
APPALACHIANS. LOCALLY...SHORTWAVE RIDGING AHEAD OF BILL HAS
SUPPRESSED SHOWER/TSTM DEVELOPMENT WITH ONLY VERY ISO ACTIVITY
ALONG THE SEA-BREEZE. THE SPC MESOANALYSIS DEPICTS ~2500 J/KG OF
ML CAPE ACROSS CENTRAL AND SRN VA ALONG WITH 30-35KT OF EFFECTIVE
SHEAR.
HEIGHT FALLS OVER THE NEXT SEVERAL HOURS WILL ALLOW FOR
INCREASING COVERAGE OF SHOWERS/TSTMS IN A VERY UNSTABLE AND
MODESTLY SHEARED ENVIRONMENT. THE PRIMARY THREAT WILL BE DAMAGING
WIND GUSTS. THERE IS A LESSER THREAT OF SEVERE HAIL GIVEN FREEZING
LEVEL AOA 15 KFT. THERE IS A POTENTIAL FOR A FEW ISOLATED
TORNADOES AS THE LOW-LEVEL FLOW BACKS OVER THE NEXT FEW HOURS.
HOWEVER...RELATIVELY HIGH LCLS AND GENERALLY WEAK LOW-LEVEL FLOW
WILL BE LIMITING FACTORS.
FOLLOWED A SOLUTION SIMILAR TO THE 20/12Z NAM/REGIONAL CMC/HI-RES
ARW FOR THE LATE EVENING AND OVERNIGHT HOURS...WHICH SHOWS
SHOWERS/TSTMS CONGEALING ALONG THE ZONE OF CONFLUENCE...AND
PASSING ACROSS WRN/CENTRAL PORTIONS BETWEEN 00Z-06Z...AND FARTHER
E BETWEEN 03-09Z. HEAVY RAINFALL IS LIKELY...BUT THE SYSTEM IS
RATHER PROGRESSIVE. HENCE A WIDESPREAD FLASH FLOOD THREAT IS NOT
EXPECTED. THE HIGHEST POPS EXTEND FROM THE PIEDMONT TO THE ERN
SHORE...WITH THE LOWEST OVER COASTAL NE NC. QPF ON AVERAGE RANGES
FROM 1-2 IN ACROSS THE FAR N...TO ~0.25 IN OVER THE FAR
SE...ALTHOUGH LOCALLY HIGHER AMOUNTS ARE POSSIBLE GIVEN THE
CONVECTIVE NATURE OF THE EVENT. OTHERWISE...A WARM HUMID NIGHT IS
EXPECTED WITH LOWS IN THE 70S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE MID-LEVEL SHORTWAVE ASSOCIATED WITH THE FORMER TC WILL MOVE
OFFSHORE SUNDAY. AFTER A CHC FOR LINGERING SHOWERS EARLY SUNDAY
MORNING (ESPECIALLY OVER ERN 1/3 OF THE CWA)...THE SKY SHOULD
BECOME PARTLY/MOSTLY SUNNY BEFORE NOON. DOWNSLOPE WNW FLOW AND
DEEP MIXING. 850MB TEMPERATURES SOAR TO AROUND 20-22C...WHICH WILL
SUPPORT HIGHS REACHING AT LEAST THE MID 90S INLAND...WITH EVEN
HIGHS INTO THE UPPER 80S TO LOWER 90S ALONG THE IMMEDIATE COAST. A
WEAK COLD FRONT WILL APPROACH FROM THE NW DURING THE AFTERNOON AND
EVENING...BUT DOWNSLOPE FLOW IS EXPECTED TO LIMIT TSTM POTENTIAL.
THE FRONT MOVES INTO THE AREA SUNDAY NIGHT AND LINGERS OVER THE
AREA MONDAY MORE IN THE FORM OF A LEE-TROUGH. A 20% POP WILL
REMAIN OVER THE PIEDMONT IN VICINITY OF THE TROUGH...AND OVER NE
NC FOR ANY SEA-BREEZE ACTIVITY WHERE SURFACE DEWPOINTS WILL BE
HIGHER. HIGHS WILL BE HOT...INTO THE MID 90S INLAND...WITH
MID/UPPER 80S ALONG THE COAST...AFTER MORNING LOWS IN THE 70S.
AFTN MIXING WILL BRING DEW POINTS INTO THE 60S MOST AREAS SO HEAT
INDICES SHOULD STAY CAPPED AT 100-104 F. TUESDAY APPEARS TO BE THE
HOTTEST DAY OF THE PERIOD...850 MB TEMPERATURES RISE TO 21-24C PER
THE LATEST GFS/ECMWF. THIS SUPPORTS HIGHS INTO THE UPPER 90S/NEAR
100 F INLAND AND 90-95 F AT THE COAST. LIKE MONDAY...APPEARS
SLIGHTLY DRIER W/ AFTN MIXING AND WNW FLOW SO HEAT INDICES MAY
HOLD IN THE 100-104 F RANGE MOST AREAS. WILL MENTION THIS IN
HWO...IF DEW POINTS DO NOT MIX OUT THEN A HEAT ADVISORY WILL
EVENTUALLY BE NEEDED.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
FCST AREA WILL GENERALLY BE IN A WNW FLO ALOFT INTO SAT
MORNG...THEN WSW DURING SAT. HOT AND RATHER HUMID CONDITIONS WILL
CONTINUE TO PREVAIL WED AND THU...THEN COOLER CONDITIONS FOR FRI
AND SAT. LEANING CLOSER TO THE 12Z ECMWF FOR THE EXTENDED PERIOD
WITH REGARD TO TIMING OF TROFS/FRONTS AFFECTING THE REGION. ONE
FRONT DROPS THRU THE AREA AND S OF THE CWA TUE NGT INTO WED
MORNG...WITH ANOTHER FRONT MOVNG ACRS THE REGION THU NGT INTO FRI
AFTN. A WARM FRONT WILL THEN LIFT BACK INTO THE AREA SAT
AFTN/EVENG. SO...WILL CONTINUE WITH SLGT (20%) TO CHC (40%) POPS
FOR SHOWERS AND TSTMS. OUTSIDE OF PCPN...EXPECT MAINLY A PARTLY
SUNNY OR PARTLY CLOUDY SKY. HIGHS WILL RANGE FM THE UPR 80S TO
MID 90S WED AND THU...IN THE MID 80S TO LWR 90S FRI...AND IN THE
80S SAT. LOWS IN THE 70S WED MORNG...IN THE LWR TO MID 70S THU AND
FRI MORNGS...AND IN THE UPR 60S TO LWR 70S SAT MORNG.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS PREVAIL THROUGH THIS AFTERNOON ACROSS THE REGION.
DOWNSTREAM REMNANTS OF TROPICAL CYCLONE BILL WILL CONTINUE TO
RESULT IN SCT MID-HIGH CLOUDS...WITH DAYTIME HEATING HELPING WITH
CU DEVELOPMENT. WINDS AOB 10 KT THIS AFTN.
FOR TODAY...FRONTAL BOUNDARY LIFTS NORTH OF THE REGION AS BILLS
REMNANTS LIFT INTO THE REGION. SLY WINDS REMAIN AOB 10 KT THIS
AFTERNOON...RESULTING IN SEABREEZE BOUNDARIES AND ASSOCIATED
SCATTERED CONVECTION THIS AFTERNOON AND EARLY EVENING. SCATTERED
SHOWERS/THUNDERSTORMS LATE TODAY EXPECTED TO BECOME MORE
WIDESPREAD THIS EVENING ACROSS THE PIEDMONT INTO CENTRAL VA AS
BILLS REMNANT SFC LOW LIFTS INTO THE REGION. LOCALLY HEAVY
RAINFALL AND GUSTY WINDS WILL BE THE MAIN IMPACTS. CONFIDENCE
INCREASING THAT KRIC AND KSBY WILL SEE PRECIP AROUND AND AFTER
21/00Z. HAVE MENTIONED PRECIP AND MVFR CONDITIONS IN THE TAFS. NAM
GUIDANCE ALSO PESSIMISTIC OVERNIGHT WITH S-SE FLOW RESULTING IN
STRATUS.
OUTLOOK...REMNANTS OF BILL MOVE ENEWD AWAY FROM THE REGION
SUNDAY...WITH VFR RETURNING ALL TERMINALS. GENERALLY DRY WEATHER
AND VFR EXPECTED FROM SUNDAY AFTERNOON THROUGH MONDAY.
&&
.MARINE...
SCA'S IN EFFECT FOR THE ENTIRE CHES BAY FM THIS EVENG THRU SUN
AFTN...DUE TO SSW WINDS 15 TO 20 KT WITH GUSTS TO 25 KT AS A
RESULT OF THE APPROACH AND PASSAGE OF THE REMNANT LO FM TROPICAL
CYCLONE BILL. SCA IN EFFECT FOR THE NRN TWO CSTL ZNS FM VERY LATE
TNGT THRU SUN AFTN...DUE TO THE STRONGER SSW CAUSING SEAS TO BLD
TO NEAR 5 FT. SCA CONDITIONS EXPECTED TO BE MARGINAL AND SHORT
LIVED OVER THE CURRITUCK SOUND AND LOWER JAMES...SO HAVE HELD OFF
ON HEADLINES THERE. SFC LO/TROF WILL PUSH OFFSHORE SUN AFTN...WITH
SW WINDS DIMINISHING AOB 15 KT SUN AFTN AND EVENG. SEAS WILL
SUBSIDE SUN AFTN...DROPPING BELOW 5 FT LATE. SFC TROF/WEAK FRONT
SLIDES OFF THE CST MON MORNG...WITH NNW WINDS 5 TO 15
KT...BECOMING ENE 5 TO 10 KT LATE IN THE DAY ACRS MOST OF THE
AREA. SSW WINDS WILL PREVAIL AGAIN MON NGT INTO TUE NGT...IN
ADVANCE OF ANOTHER FRONT THEN DROPS S OF THE REGION LATE TUE NGT
AND WED MORNG. SCA CONDITIONS ARE NOT EXPECTED.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EDT SUNDAY FOR ANZ630>632-634.
SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT SUNDAY FOR ANZ650-
652.
&&
SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...TMG
AVIATION...DAP
MARINE...TMGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 340 PM EDT SAT JUN 20 2015 MDZ021>025-VAZ099-100-211945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 340 PM EDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE REMNANT LOW FROM TROPICAL DEPRESSION BILL WILL PASS BY TO THE NORTH OF THE AREA TONIGHT. THERE WILL BE A SLIGHT RISK FOR SEVERE WEATHER...MAINLY LATE THIS AFTERNOON AND THIS EVENING...WITH THE PRIMARY THREAT BEING FROM DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. BY LATE EVENING AND OVERNIGHT...THE SEVERE THREAT IS EXPECTED TO DIMINISH ALTHOUGH A WIDESPREAD ONE TO TWO INCHES OF RAINFALL IS EXPECTED...WITH MINOR FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES WILL TOP OUT AROUND 100 DEGREES SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093- 095>098-509>525-211945- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD- WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM- EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN- WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 340 PM EDT SAT JUN 20 2015 ...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ADDITIONALLY...HEAVY RAIN IN ANY THUNDERSTORMS COULD PRODUCE MINOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES WILL TOP OUT FROM 100 TO 104 DEGREES SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
354 PM EDT SAT JUN 20 2015
NCZ030-202045-
BERTIE-
354 PM EDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERTIE COUNTY...
AT 353 PM EDT...A STRONG THUNDERSTORM WAS NEAR WILLIAMSTON...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS OF 30 TO 40 MPH AND HEAVY RAIN ARE LIKELY WITH THIS STORM.
THIS STORM WILL BE NEAR...
WINDSOR AROUND 440 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WOODARD.
LAT...LON 3582 7690 3586 7690 3590 7692 3590 7694
3586 7701 3586 7704 3594 7704 3606 7691
3596 7673 3594 7673 3593 7674 3594 7671
3593 7669 3587 7676 3586 7678 3588 7683
3585 7683 3581 7688
TIME...MOT...LOC 1953Z 229DEG 18KT 3578 7707
JMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
432 PM EDT SAT JUN 20 2015
NCZ030-031-202115-
BERTIE-BERTIE-CHOWAN-CHOWAN-
432 PM EDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERTIE AND
SOUTHWESTERN CHOWAN COUNTIES...
AT 431 PM EDT...A STRONG THUNDERSTORM WAS NEAR WINDSOR...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
COLERAIN AROUND 505 PM EDT.
ROCKYHOCK AND VALHALLA AROUND 510 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HANCOCK...MOUNT
GOULD...MACEDONIA...MIDWAY...GOOSE POND...MERRY HILL AND EDENHOUSE.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED
FLOODING. MOTORISTS SHOULD USE EXTRA CAUTION IN VICINITY OF THIS
STORM. BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS.
LAT...LON 3599 7698 3624 7676 3624 7674 3612 7657
3610 7657 3610 7654 3593 7690
TIME...MOT...LOC 2031Z 226DEG 22KT 3600 7688
JMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
447 PM EDT SAT JUN 20 2015
VAZ060-202130-
PRINCE EDWARD-
447 PM EDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PRINCE EDWARD
COUNTY...
AT 446 PM EDT...A STRONG THUNDERSTORM WAS OVER MADISONVILLE...OR NEAR
RED HOUSE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 30 TO 40 MPH AND HEAVY RAIN ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
DARLINGTON HEIGHTS AROUND 450 PM EDT.
PROSPECT AROUND 500 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ALLENS MILL AND ELAM.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3726 7868 3732 7863 3734 7860 3740 7859
3737 7858 3737 7857 3736 7856 3733 7851
3733 7849 3734 7849 3734 7847 3716 7862
3717 7863 3719 7864 3720 7869 3722 7869
TIME...MOT...LOC 2046Z 210DEG 38KT 3719 7871
JMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
501 PM EDT SAT JUN 20 2015
NCZ013-014-030>032-202145-
BERTIE-PERQUIMANS-BERTIE-CHOWAN-GATES-HERTFORD-GATES-HERTFORD-CHOWAN-
501 PM EDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT HERTFORD...NORTHEASTERN
BERTIE...NORTHWESTERN PERQUIMANS...CENTRAL GATES AND NORTHWESTERN
CHOWAN COUNTIES...
AT 501 PM EDT...A STRONG THUNDERSTORM WAS OVER COLERAIN...OR 8 MILES
SOUTHWEST OF RYLAND...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH AND HEAVY RAIN ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
HARRELLSVILLE AND TYNER AROUND 515 PM EDT.
RYLAND AROUND 520 PM EDT.
GATESVILLE AND HOBBSVILLE AROUND 530 PM EDT.
SUNBURY AROUND 540 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MOUNT GOULD...
WAKELON...ICARIA...PEACH...MAVATON...CENTER HILL...CISCO...CARTER...
SMALLS CROSSROADS AND ARROWHEAD BEACH.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3615 7685 3651 7675 3642 7647 3640 7646
3608 7669
TIME...MOT...LOC 2101Z 203DEG 24KT 3619 7675
JMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
541 PM EDT SAT JUN 20 2015
VAZ048-061-062-069-202230-
CUMBERLAND-POWHATAN-GOOCHLAND-FLUVANNA-
541 PM EDT SAT JUN 20 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL
GOOCHLAND...FLUVANNA...CUMBERLAND AND NORTHWESTERN POWHATAN
COUNTIES...
AT 540 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CENTENARY TO NEAR GUINEA MILLS...AND MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
PALMYRA...LAKE MONTICELLO AND LAKESIDE VILLAGE AROUND 610 PM EDT.
CARTERSVILLE AND DUNCAN AROUND 615 PM EDT.
COLUMBIA AND TROY AROUND 620 PM EDT.
FIFE AROUND 625 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GRAYS SIDING...
TRENTON MILLS...DIXIE...WILMINGTON...CENTRAL PLAINS...SHORES...
CARYSBROOK...STAGE JUNCTION...BYBEE AND ASHBY.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3801 7830 3795 7819 3769 7798 3732 7835
3742 7841 3762 7826 3769 7824 3773 7837
3774 7843 3776 7847 3780 7849
TIME...MOT...LOC 2140Z 217DEG 28KT 3773 7851 3746 7829
JMThe Sterling radar (KLWX), 155 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
65 thunderstorm wind, 2 hail, 1 tornado. Local standard time, as filed.
Half dollar size hail was reported near Scottsville.
Trees and power lines were downed near Kidds Dairy Road.
Several trees were downed along Sugar Fork Road just north of Cumberland. The road was partially closed.
Trees were downed along Cartersville Road.
Numerous trees and power lines were downed south of Gordonsville.
Trees and power lines were downed.
Numerous trees were downed. Tree was downed on a car.
Trees were downed along Rock Castle Road.
Quarter size hail was reported near Mayos Woods.
Numerous trees were downed along Sandy Hook Road.
Trees and power lines were downed near the 2400 block of Sandy Hook Road.
Trees and power lines were downed near Lock Castle Road.
Trees were downed around Chase City.
Numerous trees were downed around Hampden Sydney.
Numerous trees were downed near Prospect.
Trees were downed along Poorhouse Road near Victoria.
Numerous trees were downed north of Kenbridge.
Numerous trees and power lines were downed across much of the county.
Trees and power lines were downed across central and eastern portions of the county.
Trees and power lines were downed.
Trees were downed on Route 1 near Ladysmith.
Numerous trees were downed.
Numerous trees and power lines were downed across the county.
Numerous trees were downed near Clarksville.
Numerous trees and power lines were downed countywide. Locations from Goochland west and north had the most number of trees down.
Trees and power lines were downed in the Fine Creeks Mills area.
A brief tornado touch down occurred less than one mile south of Bowling Green. Several trees were snapped off, and a couple of trees were downed. One large limb was downed on a mobile home. Additional large trees and power lines were downed in Fort A.P. Hill, along with significant damage to several large tents.
Trees were downed around Stony Point.
Trees were downed across Route 301.
Trees and power lines were downed in Richmond.
Numerous trees were downed around Port Royal.
Numerous trees were downed around South Hill.
Trees were downed across Route 301.
Numerous trees and power lines were downed around Victoria.
Trees were downed along Plank Road.
Large tree was downed on Reunion Drive.
Two trees were downed across Mason Road.
Trees down across roads between Alberta and Lawrenceville.
Trees and power lines were downed around Oak Grove.
Trees were downed along Highway 360.
Numerous trees were downed.
Trees and power lines were downed on Black Road.
Trees and power lines were downed.
Trees were downed along Namozine Road.
Numerous trees were downed across the area. Highway 17 and other roads were blocked by trees.
Two large trees were snapped off.
Trees were downed along the Boulevard closing a portion of the road. Trees were downed on several cars.
Large tree was downed on Bull Hill Road.
Numerous trees and power lines were downed across much of the county.
Numerous trees and power lines were downed across northern portions of the county.
Trees were downed along Highway 360.
Tree and a power line were downed on Brink Road.
Numerous trees and power lines were downed in the Lee Street at Ergra Park area.
Trees and power lines were downed near Newland.
Trees were downed from Naylor Beach to Warsaw.
Large limb was downed in parking lot of NWS office.
Trees were downed and a small shed was damaged.
Tree was downed across Rocky Hock Road.
Two trees were downed along Route 31.
Tree was downed along Route 31.
Trees and power lines were downed in the Rushmere and Burwell Bay area. A trampoline was blocking a portion of Route 10 after being blown into the road.
Tree was downed and took down power lines and damaged a fence.
Trees were downed near Gloucester.
Trees and power lines were downed on Robinson Drive and Beechmont Drive.
Numerous trees were downed and blocking roads.
Trees were downed in Painter.
Trees were downed.
Trees were downed on Helmick Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2015Every state in 2015This day in weather historyThe tornado archive for Virginia, 2015Warnings in Virginia, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589022, 589028, 589030, 589031, 589032, 589050, 589041, 589036, 589027, 589035, 589047, 589048, 589049, 589037, 589039, 589042, 589044, 589053, 589052, 589060, 589046, 589056, 589054, 589051, 589055, 589073, 589194, 589114, 589064, 589071, 589061, 589057, 589065, 589058, 589062, 589063, 589108, 590447, 589066, 589070, and more.